Alert archive / Iowa / Flash Flood Watches in 2014

Flash Flood Watch 2, NWS Des Moines, IA

May 12, 201420 counties in Iowa

NWS Des Moines, IA issued this flash flood watch at May 12, 2014, 10:34 AM CDT for 20 counties in Iowa. It took effect at May 12, 2014, 1:00 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 12, 2014, 10:34 AM CDT (15:34 UTC)
In effect from
May 12, 2014, 1:00 PM CDT
Expired
May 12, 2014, 6:02 PM CDT
In force
5 hr
Issued by
NWS Des Moines, IA
Flood severity
None

Counties Appanoose County, IA, Black Hawk County, IA, Bremer County, IA, Butler County, IA, Clarke County, IA, Davis County, IA, Decatur County, IA, Grundy County, IA, Jasper County, IA, Lucas County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Poweshiek County, IA, Ringgold County, IA, Tama County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 67 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 3.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 850 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
850 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

086 
WGUS63 KDMX 121534
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
1034 AM CDT MON MAY 12 2014

...HEAVY RAINFALL MAY LEAD TO FLASH FLOODING...

.MORE THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED THIS AFTERNOON
AND EVENING...MAINLY EAST OF INTERSTATE 35. THIS HEAVY RAINFALL
MAY RESULT IN FLASH FLOODING ESPECIALLY IN PORTIONS OF SOUTHEAST
IOWA WHERE HEAVY RAINFALL OCCURRED THIS MORNING.

IAZ027-028-038-039-049-050-061-062-073>075-083>086-093>097-122345-
/O.NEW.KDMX.FF.A.0002.140512T1800Z-140513T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-
WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...PARKERSBURG...CLARKSVILLE...
SHELL ROCK...GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...
GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...
CEDAR FALLS...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART...
GLADBROOK...NEWTON...GRINNELL...INDIANOLA...NORWALK...CARLISLE...
PELLA...KNOXVILLE...OSKALOOSA...OSCEOLA...CHARITON...ALBIA...
OTTUMWA...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR...
ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
1034 AM CDT MON MAY 12 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL 
  IOWA...NORTHEAST IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST 
  IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA... 
  GRUNDY...JASPER...MARSHALL...POWESHIEK AND TAMA. IN NORTH 
  CENTRAL IOWA...BUTLER. IN NORTHEAST IOWA...BLACK HAWK AND 
  BREMER. IN SOUTH CENTRAL IOWA...APPANOOSE...CLARKE...DECATUR...
   LUCAS...MAHASKA...MARION...MONROE...RINGGOLD...WARREN AND 
  WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. 

* THROUGH LATE TONIGHT

* MORE THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED THIS AFTERNOON.
  THIS HEAVY RAINFALL MAY RESULT IN FLASH FLOODING ESPECIALLY IN
  PORTIONS OF SOUTHEAST IOWA WHERE HEAVY RAINFALL OCCURRED THIS
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ZOGG
3 follow-up statements
552 
WGUS63 KDMX 122013
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
313 PM CDT MON MAY 12 2014

...HEAVY RAINFALL MAY LEAD TO FLASH FLOODING...

.THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED THIS AFTERNOON AND
EVENING...MAINLY EAST OF A LINE THROUGH WATERLOO...KNOXVILLE AND
LAMONI. THIS HEAVY RAINFALL MAY RESULT IN FLASH FLOODING
ESPECIALLY IN PORTIONS OF SOUTHEAST IOWA WHERE HEAVY RAINFALL
OCCURRED THIS MORNING.

IAZ027-038-049-061-073-083-093-122115-
/O.CAN.KDMX.FF.A.0002.000000T0000Z-140513T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER-GRUNDY-MARSHALL-JASPER-WARREN-CLARKE-RINGGOLD-
INCLUDING THE CITIES OF...PARKERSBURG...CLARKSVILLE...
SHELL ROCK...GREENE...APLINGTON...ALLISON...DUMONT...
GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG...
MARSHALLTOWN...NEWTON...INDIANOLA...NORWALK...CARLISLE...
OSCEOLA...MOUNT AYR
313 PM CDT MON MAY 12 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH
CENTRAL IOWA AND SOUTH CENTRAL IOWA HAS BEEN CANCELLED.
THUNDERSTORMS WITH HEAVY RAINFALL HAVE SHIFTED TOWARDS THE EAST.

$$

IAZ028-039-050-062-074-075-084>086-094>097-130415-
/O.CON.KDMX.FF.A.0002.000000T0000Z-140513T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREMER-BLACK HAWK-TAMA-POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-
WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...WAVERLY...WATERLOO...CEDAR FALLS...
TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...GRINNELL...PELLA...
KNOXVILLE...OSKALOOSA...CHARITON...ALBIA...OTTUMWA...LAMONI...
LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...
BLOOMFIELD
313 PM CDT MON MAY 12 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...NORTHEAST IOWA...SOUTH CENTRAL IOWA 
  AND SOUTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL IOWA...POWESHIEK AND TAMA. IN NORTHEAST IOWA...BLACK 
  HAWK AND BREMER. IN SOUTH CENTRAL IOWA...APPANOOSE...DECATUR...
   LUCAS...MAHASKA...MARION...MONROE AND WAYNE. IN SOUTHEAST 
  IOWA...DAVIS AND WAPELLO. 

* UNTIL 1 AM CDT TUESDAY

* THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED THIS AFTERNOON. THIS
  HEAVY RAINFALL MAY RESULT IN FLASH FLOODING ESPECIALLY IN
  PORTIONS OF SOUTHEAST IOWA WHERE HEAVY RAINFALL OCCURRED THIS
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ZOGG
483 
WGUS63 KDMX 122139
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
439 PM CDT MON MAY 12 2014

...HEAVY RAINFALL MAY LEAD TO FLASH FLOODING...

.THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED THIS AFTERNOON AND
EVENING...MAINLY EAST OF A LINE THROUGH ALBIA AND CORYDON. THIS
HEAVY RAINFALL MAY RESULT IN FLASH FLOODING ESPECIALLY IN PORTIONS
OF SOUTHEAST IOWA WHERE HEAVY RAINFALL OCCURRED THIS MORNING.

IAZ028-039-050-062-094-122245-
/O.CAN.KDMX.FF.A.0002.000000T0000Z-140513T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREMER-BLACK HAWK-TAMA-POWESHIEK-DECATUR-
INCLUDING THE CITIES OF...WAVERLY...WATERLOO...CEDAR FALLS...
TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...GRINNELL...LAMONI...
LEON
439 PM CDT MON MAY 12 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTHEAST
IOWA AND SOUTH CENTRAL IOWA HAS BEEN CANCELLED. THE THUNDERSTORMS
WITH HEAVY RAIN HAVE PUSHED TO THE EAST.

$$

IAZ074-075-084>086-095>097-130545-
/O.CON.KDMX.FF.A.0002.000000T0000Z-140513T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...PELLA...KNOXVILLE...OSKALOOSA...
CHARITON...ALBIA...OTTUMWA...CORYDON...SEYMOUR...ALLERTON...
HUMESTON...CENTERVILLE...BLOOMFIELD
439 PM CDT MON MAY 12 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL IOWA AND SOUTHEAST IOWA...INCLUDING 
  THE FOLLOWING AREAS...IN SOUTH CENTRAL IOWA...APPANOOSE... 
  LUCAS...MAHASKA...MARION...MONROE AND WAYNE. IN SOUTHEAST 
  IOWA...DAVIS AND WAPELLO. 

* UNTIL 1 AM CDT TUESDAY

* THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED THIS AFTERNOON. 
  THIS HEAVY RAINFALL MAY RESULT IN FLASH FLOODING ESPECIALLY IN 
  PORTIONS OF SOUTHEAST IOWA WHERE HEAVY RAINFALL OCCURRED THIS 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ZOGG
801 
WGUS63 KDMX 122302
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
602 PM CDT MON MAY 12 2014


IAZ074-075-084>086-095>097-130015-
/O.CAN.KDMX.FF.A.0002.000000T0000Z-140513T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...PELLA...KNOXVILLE...OSKALOOSA...
CHARITON...ALBIA...OTTUMWA...CORYDON...SEYMOUR...ALLERTON...
HUMESTON...CENTERVILLE...BLOOMFIELD
602 PM CDT MON MAY 12 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL IOWA AND
SOUTHEAST IOWA HAS BEEN CANCELLED. LIGHT SHOWERS AND AN ISOLATED
THUNDERSTORM ARE STILL POSSBILE THIS EVENING...HOWEVER THE THREAT
FOR HEAVY RAINFALL AND FLASH FLOODING HAS ENDED. THEREFORE THE
FLASH FLOOD WATCH HAS BEEN CANCELLED. 

$$

MJB

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at May 12, 7:08 AM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, May 12, 7:08 AM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
708 AM CDT MON MAY 12 2014

.SYNOPSIS...
ISSUED AT 321 AM CDT MON MAY 12 2014

LOW PRESSURE MOVING INTO WESTERN IA WILL LIFT NORTHEAST AS COLD
FRONT SWEEPS ACROSS THE STATE BY LATE TONIGHT. PATTERN WILL CHANGE
TO A MUCH COOLER REGIME AS CANADIAN HIGH PRESSURE DOMINATES
THROUGH THE REST OF THE WORK WEEK.

&&

.UPDATE...
ISSUED AT 704 AM CDT MON MAY 12 2014

UPDATED FORECAST FOR MINOR ADJUSTMENTS TO PRECIP TRENDS AND TEMP
TRENDS. ALSO FOR REMOVAL OF HEADLINES.

&&

.SHORT TERM /TODAY/...
ISSUED AT 321 AM CDT MON MAY 12 2014

TWO PROBLEMS TODAY ARE BOTH WITH CONVECTION THE EARLY MORNING
CONVECTION WILL BE AN ISSUE WITH THE POTENTIAL FOR LOCALLY HEAVY
RAINFALL MOVING INTO ALREADY SATURATED AREAS. THIS IS ASSOCIATED
WITH A WEAK WAVE IN THE FLOW THAT IS LIFTING NORTHEAST ACROSS THE
STATE. ADDITIONAL DEVELOPMENT IS LIKELY OVER THE SOUTHEAST HALF OF
THE STATE WITH THE COLD FRONT PROGRESSING EAST. THE HRRR HAS WHAT
SEEMS TO BE A REASONABLE HANDLE ON THIS. SEVERITY WILL DEPEND ON
HOW MUCH RECOVERY WE CAN ACHIEVE AFTER THE MORNING CONVECTION.

.LONG TERM /TONIGHT THROUGH SUNDAY/...
ISSUED AT 321 AM CDT MON MAY 12 2014

PRECIPITATION WILL MOVE OUT OF THE STATE BY 06Z AS THE PATTERN
CHANGES FROM A SOUTHWEST FLOW TO A NORTHWEST FLOW. CANADIAN HIGH
PRESSURE WILL DOMINATE THE WEEKS WEATHER WITH TEMPERATURES WELL
BELOW NORMAL. WILL POTENTIAL NEED TO CONSIDER SOME FROST WORDING
LATER IN THE WEEK, BUT CERTAINTY IS NOT THERE AT THIS TIME BECAUSE
OF THE POTENTIAL FOR SOME CLOUD COVER. IT WILL LIKELY TAKE UNTIL
THE WEEKEND BEFORE THE COOL HIGH PRESSURE MOVES OFF TO THE EAST.
WARMING AND AN INCREASED CHANCE FOR THUNDERSTORMS IS EXPECTED
LATER IN THE WEEKEND.

&&

.AVIATION...12/12Z
ISSUED AT 544 AM CDT MON MAY 12 2014

LOW PRESSURE OVER SERN NEBRASKA WILL MOVE NORTHEAST THROUGH
WESTERN IA AND INTO MINNESOTA BY THIS EVENING. TRAILING COLD
FRONT WILL MOVE EAST ACROSS THE TAF SITES LATER TODAY AND THIS
EVENING. AREA OF THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF
THE COLD FRONT TODAY...WITH MVFR STRATUS SPREADING INTO THE AREA
BEHIND THE COLD FRONT. MVFR CIGS WILL HOLD THROUGH THE NIGHT.

OUTLOOK...HIGH PRESSURE WILL BUILD INTO THE AREA TUE AND WED AND
DOMINATE THE WEATHER THROUGH THE WORK WEEK. SEVERAL MINOR
DISTURBANCES WILL MOVE THROUGH...BUT CONDITIONS WILL REMAIN VFR.

&&

.HYDROLOGY...
ISSUED AT 704 AM CDT MON MAY 12 2014

THUNDERSTORMS CONTINUE TO LIVE NORTHEAST ACROSS THE STATE AHEAD OF
THE APPROACHING COLD FRONT. THE HEAVIER STORMS WILL MOVE OVER
AREAS THE DID NOT RECEIVE A LOT OF RAIN DURING THE PAST 24 HOURS.
THE RAIN IS EXPECTED TO END BY MID MORNING. ADDITIONAL SCATTERED
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...ESPECIALLY EAST OF
INTERSTATE 35. THEY ARE NOT EXPECTED TO PRODUCE FLASH FLOODING
HOWEVER.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...MS MAY 14
SYNOPSIS...MS MAY 14
SHORT TERM...MS MAY 14
LONG TERM...MS MAY 14
AVIATION...MS MAY 14
HYDROLOGY...MS MAY 14
Hazardous weather outlook, May 12, 7:10 AM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
710 AM CDT MON MAY 12 2014

IAZ004>006-015-016-023>025-033>036-044>047-057>059-070>072-081-
082-092-093-131215-
EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-
WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-
AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-TAYLOR-
RINGGOLD-
710 AM CDT MON MAY 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY. SOME OF THE STORMS MAY PRODUCE
HAIL AND GUSTY WINDS...BUT SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

IAZ007-017-026>028-037>039-048>050-060>062-073>075-083>086-
094>097-131215-
WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-
STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-
CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
710 AM CDT MON MAY 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF THUNDERSTORMS ARE EXPECTED TODAY. LOCALLY HEAVY
RAINFALL IS POSSIBLE...ESPECIALLY THIS MORNING. SOME STORMS MAY
PRODUCE LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON. AN ISOLATED
TORNADO IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON BETWEEN 200 PM AND
7OO PM.

In the hours before

Special weather statement, May 12, 4:45 AM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
445 AM CDT MON MAY 12 2014

IAZ036>038-048-049-121015-
STORY IA-MARSHALL IA-HARDIN IA-GRUNDY IA-HAMILTON IA-
445 AM CDT MON MAY 12 2014

...HAIL AND TORRENTIAL RAIN...

AT 445 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF ROLAND...OR 15 MILES SOUTHWEST OF ELDORA...MOVING
NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ELDORA...HUBBARD...UNION...MCCALLSBURG...STEAMBOAT ROCK...NEW
PROVIDENCE...WHITTEN...GARDEN CITY...PINE LAKE STATE PARK AND ELDORA
MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4216 9343 4228 9347 4247 9300 4226 9287
TIME...MOT...LOC 0945Z 246DEG 42KT 4224 9335

PODRAZIK
Local storm report, May 12, 8:22 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
822 AM CDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     HEAVY RAIN       1 NW GRISWOLD           41.25N 95.16W
05/12/2014  M4.10 INCH       CASS               IA   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED 4.10 INCHES OF RAIN

&&

KOTENBERG
Special weather statement, May 12, 9:34 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
934 AM CDT MON MAY 12 2014

IAZ074-075-084>086-094>096-121530-
APPANOOSE IA-MAHASKA IA-DECATUR IA-WAPELLO IA-LUCAS IA-WAYNE IA-
MARION IA-MONROE IA-
934 AM CDT MON MAY 12 2014

...HEAVY RAINFALL MAY LEAD TO MINOR FLOODING...

THROUGH 930 AM...THUNDERSTORMS WITH HEAVY RAINFALL HAVE PRODUCED AS
MUCH AS 2 TO 3 INCHES OF RAIN IN A COUPLE HOURS OVER SOUTHEAST IOWA.
THIS HEAVY RAINFALL WILL LEAD TO SIGNIFICANT RUNOFF AND MAY CAUSE
SOME MINOR FLOODING. ANY FLOODING WILL BE SHORT-LIVED.

LOCATIONS IMPACTED INCLUDE...
OTTUMWA...OSKALOOSA...CHARITON...ALBIA...CORYDON...EDDYVILLE...
RATHBUN LAKE...OTTUMWA INDUSTRIAL AIRPORT...FREMONT...SEYMOUR...
MORAVIA...RUSSELL...LOVILIA...ALLERTON...BEACON...HUMESTON...
UNIVERSITY PARK...MYSTIC...BUSSEY AND BLAKESBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. TURN AROUND DO
NOT DROWN.

&&

LAT...LON 4107 9328 4146 9241 4117 9241 4116 9218
      4110 9218 4110 9219 4098 9258 4058 9328
      4058 9378
TIME...MOT...LOC 1430Z 240DEG 49KT 4091 9321

ZOGG

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:58 PM CDTSpecial Weather StatementDMXAdair, Audubon, Carroll, Cass, Crawford, Guthrie2 hr
May 11, 8:08 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth37 min
May 11, 8:24 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Cass, Crawford66 min
May 11, 9:05 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass40 min
May 11, 9:15 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Greene, Sac45 min
May 11, 9:21 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Carroll, Dallas, Greene, Guthrie39 min
May 11, 9:30 PM CDTFlash Flood WarningDMXAudubon, Carroll, Cass, Crawford6 hr
May 11, 9:45 PM CDTTornado WarningDMXDallas, Guthrie30 min
May 11, 9:59 PM CDTTornado WarningDMXBoone, Dallas, Greene, Guthrie46 min
May 11, 10:03 PM CDTSevere Thunderstorm WarningDMXAdair, Boone, Dallas, Greene, Guthrie, Hamilton and 6 more57 min
May 11, 10:26 PM CDTTornado WarningDMXDallas, Polk, Story34 min
May 11, 10:45 PM CDTSevere Thunderstorm WarningDMXAdams, Cass45 min
May 11, 10:47 PM CDTTornado WarningDMXBoone, Hamilton, Story28 min
May 11, 10:55 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Jasper, Marion, Marshall and 3 more65 min
May 11, 11:13 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Union47 min
May 12, 12:31 AM CDTFlash Flood WarningDMXAdair6 hr
May 12, 12:47 AM CDTSevere Thunderstorm WarningDMXClarke, Ringgold, Union43 min
May 12, 1:32 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Warren43 min
May 12, 3:05 AM CDTSpecial Weather StatementDMXCarroll25 min
May 12, 4:45 AM CDTSpecial Weather StatementDMXHardin30 min
May 12, 9:34 AM CDTSpecial Weather StatementDMXMahaska, Monroe, Wayne56 min
May 12, 1:39 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Wayne36 min
May 12, 2:47 PM CDTFlash Flood WarningDMXLucas6 hr
May 12, 3:14 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion, Monroe, Poweshiek, Wapello46 min
May 12, 3:36 PM CDTSevere Thunderstorm WarningDMXDavis39 min
May 12, 4:18 PM CDTFlash Flood WarningDMXMarion, Monroe6 hr

Nearby

Flash Flood Watches in Iowa, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.